Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 2, 2012, 5:17 AM CDT for 4 counties in Texas. It took effect at May 2, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2012, 5:17 AM CDT (10:17 UTC)
- In effect from
- May 2, 2012, 1:00 PM CDT
- Expired
- May 2, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Parmer County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 95 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5762 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WWUS84 KLUB 021017 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 517 AM CDT WED MAY 2 2012 TXZ021-027-033-039-030100- /O.NEW.KLUB.FW.W.0018.120502T1800Z-120503T0100Z/ PARMER-BAILEY-COCHRAN-YOAKUM- 517 AM CDT WED MAY 2 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES NEAR 5 PERCENT AND EXTREME FIRE DANGER FOR FOR THE FAR WESTERN SOUTH PLAINS AND PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * GREATEST THREAT AREA...COUNTIES NEXT TO THE NEW MEXICO STATE LINE. * WIND...SOUTHWEST WINDS 15 TO 25 MPH. * HUMIDITY...NEAR 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 2, 4:59 AM CDT, 18 minutes earlier.
Area forecast discussion, May 2, 4:59 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 459 AM CDT WED MAY 2 2012 .SHORT TERM... SOUTHWEST FLOW ALOFT WILL INCREASE AS A DISTURBANCE APPROACHING THE BAJA SPUR CHANNELS ACROSS NORTHERN MEXICO INTO SOUTHWEST TEXAS LATER IN THE DAY. WINDS ALOFT WILL INCREASE OVER WESTERN ZONES WITH GENERAL DOWNWARD FORCING AND A VERY DRY AIRMASS PROMOTING DEEP MIXING AND SOMEWHAT GUSTY SOUTHWEST WINDS. SURFACE DRY-LINE CURRENTLY BACKED INTO WESTERN COUNTIES WILL VEER OUT TO THE EAST LATER THIS MORNING...ENDING UP OVER EASTERN PART OF OUR ROLLING PLAINS COUNTIES LATER TODAY. PATCH OF EARLY MORNING LOW CLOUDS SHOULD BREAK UP VICINITY CENTRAL AND/OR SOUTHWESTERN SOUTH PLAINS BY MID-MORNING. FORECAST SOUNDINGS FOR THIS AFTERNOON OVER THE SOUTHERN ROLLING PLAINS INDICATE A WEAK CAP WITH 1500-2500 J/KG MIXED LAYER CAPE AND BULK SHEAR NUMBERS BECOMING INCREASINGLY FAVORABLE LATE IN THE DAY AGAIN. WE WILL RETAIN THE PREVIOUS LOW MENTION FOR THE AFTERNOON AND EXTEND IT SLIGHTLY WESTWARD TO COVER A BIT MORE OF THE ROLLING PLAINS FOR THE EVENING. MAJORITY OF SOLUTIONS DO NOT BREAK OUT THUNDERSTORMS THIS AREA LATER TODAY...BUT HIGH POTENTIAL FOR SEVERE EXISTS SHOULD ONE OR TWO EMERGE. TODAY WILL BE VERY WARM AGAIN AND LATEST TRENDS SUPPORT TEMPERATURES NOT FAR FROM TUESDAY OBSERVED HIGHS...WHERE LEAN WAS GIVEN. TONIGHT SHOULD SETTLE BACK INTO MODERATE BREEZES WITH RETREATING DRY-LINE ONCE AGAIN. RMCQUEEN && .LONG TERM... TROUGH ACROSS BAJA CALIFORNIA WILL CONTINUE TO BE THE ROOT OF MOST UNCERTAINTIES IN THE LONG TERM DUE TO THE VARIETY OF SOLUTIONS BEING PRESENTED ON ITS EJECTION LATER THIS WEEK. THE SREF/CMC/ECM SOLUTIONS APPEAR TO BE MOST CONSISTENT AND WILL TREND THE MID TERM ALONG THOSE LINES WITH MINOR DISTURBANCES PROPAGATING NORTHEASTWARD IN THE FLOW. SOUTHWESTERLY FLOW IS EXPECTED TO PERSIST THROUGH EARLY NEXT WEEK WITH THE STORM TRACK REMAINING NORTH OF THE REGION. LOW THEN DIGS INTO THE DESERT SOUTH WEST ALTHOUGH MORE VARIABILITY EXISTS TODAY THAN IN YESTERDAY/S RUNS BUT ALL INDICATIONS POINT TOWARD A PERIOD OF PRECIPITATION SOMEWHERE IN THE MONDAY TO WEDNESDAY TIMEFRAME. AT THE SURFACE...THE DRYLINE WILL SLOSH DAILY MAKING ITS WAY AT LEAST AS FAR EAST WAS THE ROLLING PLAINS EACH DAY THROUGH MONDAY. WILL MAINTAIN LOW END POPS ACROSS THE ROLLING PLAINS THURSDAY AND FRIDAY BUT MAINTAIN SILENT POPS SATURDAY GIVEN THE POTENTIAL OF THE DRYLINE TO PUSH EAST OF THE CWFA. GIVEN THE THERMAL PROFILES AND RESULTANT INSTABILITY...ANY STORM WHICH DOES MANAGE TO BECOME ESTABLISHED WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MOST PRONOUNCED THREAT. COLD FRONT THEN MANAGES TO MAKE ITS WAY INTO THE REGION ALONG WITH POST-FRONTAL ISENTROPICALLY INDUCED PRECIPITATION INDICATED FROM MONDAY ONWARD. THIS FEATURE HAS BEEN SOMEWHAT CONSISTENT IN RECENT DAYS AND THUS WILL ELECT TO INTRODUCE MENTIONABLE POPS IN THAT TIMEFRAME. SUSPICION IS THAT THE GFS IS OVERESTIMATING THE DURATION OF THE WINDOW FOR RAINFALL GIVEN PAST EXPERIENCES IN THIS PATTERN. ALSO...THERE IS A TENDENCY FOR THE GFS TO BE TOO RAPID WITH THE PROGRESSION OF UL FEATURES AND WE COULD SEE THE FRONTAL BOUNDARY BE DELAYED A DAY OR TWO. && .FIRE WEATHER... MODERATE DRY SOUTHWEST BREEZES SHOULD DEVELOP MOST AREAS ON THE CAPROCK THIS AFTERNOON...ESPECIALLY NEAR THE NEW MEXICO LINE WHERE DEEP DRY ADIABATIC MIXING WILL DEVELOP ON NOSE OF INCREASING WIND CORE ALOFT. THIS AREA HAS BENEFITED LEAST FROM RECENT SHOWERS AND EARLIER GREENING...THUS HAS GREATEST FIRE RISK. WE HAVE ADDED A RED FLAG WARNING FOR OUR WESTERN FOUR COUNTY ROW FROM 1300 TO 2000. WE WILL ADD A RANGELAND FIRE DANGER STATEMENT FOR THE CENTRAL AND EASTERN SOUTH PLAINS...WHERE WINDS OVERALL SHOULD BE A BIT LESS AND ALSO WHERE POCKETS OF RECENT HEAVY RAIN AND PREVIOUS GREENING STILL SHOULD COUNTER THE MORE EXTREME FIRE DANGER CONDITIONS. WINDS SHOULD DIMINISH WITH LOSS OF SURFACE HEATING DURING THE EVENING. RMCQUEEN ELEVATED TO CRITICAL CONDITIONS MAY EXIST EACH AFTERNOON THU-SUN WEST OF THE DRYLINE AS VERY DRY AIR MIXES TOWARD THE SURFACE ALONG WITH BREEZY CONDITIONS. CONDITIONS LOOK TO REMAIN MORE ELEVATED TO LOW-END RED FLAG AND WE WILL CONTINUE TO MONITOR THE GREEN-UP WITH VIGOR. 26 && .PRELIMINARY POINT TEMPS/POPS... FRIONA 91 54 92 54 92 / 0 0 0 10 0 TULIA 93 59 94 58 94 / 0 0 0 10 10 PLAINVIEW 93 60 95 60 95 / 0 0 10 10 10 LEVELLAND 93 57 94 61 94 / 0 0 10 10 10 LUBBOCK 96 62 95 63 95 / 0 0 10 10 10 DENVER CITY 94 60 93 61 94 / 0 0 10 10 10 BROWNFIELD 96 58 95 63 95 / 0 0 10 10 10 CHILDRESS 99 65 97 66 95 / 10 10 20 20 20 SPUR 95 66 91 65 95 / 10 10 20 20 20 ASPERMONT 95 69 95 68 91 / 20 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-027-033-039. && 05/26
Hazardous weather outlook, May 2, 4:48 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 448 AM CDT WED MAY 2 2012 TXZ021>044-031000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 448 AM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THUNDERSTORM CHANCES WILL BE VERY LOW AGAIN LATER TODAY OVER THE ROLLING PLAINS. SHOULD ANY THUNDERSTORMS ERUPT...HOWEVER...THEY WOULD HAVE A HIGH CHANCE OF BECOMING SEVERE WITH HAIL TO GOLF BALL SIZE OR POSSIBLY LARGER AND WIND GUSTS TO 60 MPH THE MAIN THREATS. FIRE WEATHER VERY WARM...DRY...WINDY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE THIS AFTERNOON. FIRE DANGER WILL BE MOST EXTREME NEAR THE NEW MEXICO STATE LINE WHERE A RED FLAG WARNING WILL BE IN EFFECT FROM MIDDAY UNTIL EARLY EVENING. ELEVATED FIRE DANGER WILL BE IN PLACE ELSEWHERE ON THE CAPROCK LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED TO CRITICAL FIRE WEATHER CONCERNS WILL PERSIST ACROSS THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE THROUGH THE WEEKEND. ISOLATED DRYLINE STORMS WILL PRESENT A CONDITIONAL THREAT OF SEVERE WEATHER ACROSS THE ROLLING PLAINS THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE ROLLING PLAINS THIS AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:24 PM CDT | Special Weather Statement | LUB | Kent | 36 min |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.